So I’m a week into my wean off lexapro(cipralex) - the first 3 days were kind of bad, the next two I felt great then whammo - I get a horrible migraine with dizziness on day 5 - now day 6 and 7 I have tingling and numbness in my legs, dizziness on and off and a few other migraine aura symptoms (no headache) - the same way my horrible MAV started a year ago. The weather this week here has been up and down. I’m not sure if it’s my med wean thats causing this or just a “weather migraine”. I was on 10mg now I’m down to 5mg. i went off it because I was gaining SO much weight. I’m tempted to go back up and accept the fact that I’m going to be fat forever - ugh!! Suggestions?
Have you lost any weight since titrating down?
Do you know that Lexapro at 10mg is about 40mg of Celexa? It’s the much more potent version.
It sounds like you are missing that serotonin, so you are not going to get it from the nori…nori much more norephinephrine than sero. You can take a 20mg of prozac and it will wean naturally as it has a 7 day half life.
The only other thought is taper more slowly…10mg…7.5…5…etc…
for the record, on 2.5mg of Lex I was doing pretty well and then they bumped me to 5mg and I didn’t like it at all…then I stopped cold turkey and felt GREAT for 3 days, then all hell broke loose and I developed an anxiety disosrder that I never had before…
These meds are a bummer…
Hang in there.
I didnt know that about the Lexapro and Celexa - sheesh! So I wonder if I should go back up to the 10mg dose of the Lex and wean off the 20 mg of nori instead…I’m still not feeling right and I’m migraine symptoms are still daily since going off.
I remember getting off lexapro and it was horrible! i quit from 5mg cold turkey and what a mistake that was! The worst part I can remember were the brain shocks- it was like everytime I moved my eyes from side to side I’d get a zap from my brain! Follow Kelley’s advice and hang in there! It will get better! It took me 1-2 months to go away!
I’m weaning off Lexapro myself and am at 2.5 mg and do not have any nasty side effects right now. I do have great control of my MAV symptoms with 150 mg of Topamax, so the gradual decrease of Lexapro has not been a problem for me, thankfully. I’ve been taking 2.5 mg every other day and will go off completely after our family vacation in 10 days–didn’t want to risk the possibility of feeling like crap during vacation.
I’d suggest the 2.5 mg route if you feel miserable, but if you want to get off quickly, then the side effects may just have to be dealt with. I also had a bit of weight gain on Lexapro, and have read many accounts of weight gain on this med on various other health boards so I don’t believe what the makers of this drug say about it being less likely to cause weight gain–proof is in what the patients experience and report, at least in my opinon.
This is great topic, although I am really sorry you’re going thru this. I was on 10 mg of Lex. I’d tried Zoloft, Paxil and Celexa and hated them. Loved Lexapro as I had no bad side effects, other than a little gut issues. So I was feeling great, after being on these different SSRIs for at least 5 years, and I weaned myself off Lex very slowly. I had no side effects at all. However, two months later I got the worst Upper Resp Infection, and it ended up in the inner ear, and I was dizzy, imbalanced, rocky, bobbing, heavy headed, brain fog for almost a year. I finally gave in and went back on 5 mg of Lex, but didn’t notice any difference at all. According to my ENT, whatever happened to me when I was sick had no correlation to going off the Lexapro. I still wonder.